How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8781
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I have just returned from Dubai and the day before we were

Resolved Question:

I have just returned from Dubai and the day before we were due to fly home I had stomach cramps and frequent watery diarrhoea. I spent the day in my room and drank plenty of liquid and then had some chicken broth at supper time. The next day we were due to fly home so I took diazepam and also cyclizene (prescribed as I am on Aromasin and it tends to make me feel sick but I only take it when I am due to go and eat a meal) and I survived the flight. The next day the symptoms were back and again this morning I had cramps and the diarrhoea was back. Should I just continue drinking and leave food for a while or should I see my GP next week? Thank you. Any advice welcomed. Jenny R
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.

Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

welcome

Dr. Shahzad MD :

How many episodes of diarrhea do you have a day?

Customer:

Thank you. The day before the symptoms happened I did do a swim with dolphins in the Atlantis, The Palm and wonder if I could have picked up some bug from the lagoon waters. I am going five or six times - the first day it was very frequent.

Dr. Shahzad MD :

How many days has it been in total like this?

Dr. Shahzad MD :

Are you taking any fluids?

Customer:

Yes - tea and water. First day was Wednesday, OK for Thursday as I was flying home, yesterday and today it is still with me.

Dr. Shahzad MD :

Have you vomited

Customer:

No but this am when I woke up with the crasmps I felt very sick - dry heaving only then the runs!

Dr. Shahzad MD :

I personally think that with the number of episodes of diarrhea that you are having you should continue taking electrolyte rich fluids like gatorade or pedialyte.

Dr. Shahzad MD :

Additionally I would like that you should take something like imodium for diarrhea.

Customer:

I have some dioralyte - would that do?

Dr. Shahzad MD :

Plus I would want you to go to the emergency because too much diarrhea can cause dehydration which is something that I would like to prevent and want you to be seen.

Dr. Shahzad MD :

Yes that is fine.

Customer:

I don't feel dehydrated at the moment just miserable but then since starting the aromahase inhibitors for my breast cancer eight months ago this is usual!

Dr. Shahzad MD :

This is usual??

Customer:

yes.

Dr. Shahzad MD :

You mean to say that this diarrhea is something that you do have usually?

Customer:

no

Dr. Shahzad MD :

Can you please elaborate on that as I did not fully understand what you said.

Dr. Shahzad MD :

Thank you.

Customer:

I get the odd bit of diarrhoea but nothing like this. We were in a good hotel so I am sure it was not anything I ate but then one just does not know. I do wonder if it was something in the water at the Aquapark or the Dolphin Lagoon.

Dr. Shahzad MD :

I think that you could be having a stomach bug causing your diarrhea due to gastroenteritis.

Dr. Shahzad MD :

I think that you may require an antibiotic for it.

Dr. Shahzad MD :

Which is why it is important to be seen even if you are not dehydrated.

Customer:

Thank you. I do have some penicillin which I took with me on holiday as my lymphodoema nurse suggested I take some with me (Amoxycillin) in case I got bitten by anything. The lymphodoema is very slight and she has been giving me treatment for it on the right breast where I had the DCIS and invasive tumour removed last May.

Customer:

Should I start taking this course now?

Dr. Shahzad MD :

This would not be the right antibiotic here.

Dr. Shahzad MD :

You will most likely require something like ciprofloxacin or a cephalosporin.

Customer:

OK - I will see my general practitioner on Monday and keep well hydrated over the weekend. Thank you for your advice. Let's hope it is not some strange bug!

Dr. Shahzad MD :

You are most welcome
Take care
Wish you all the best.
Please do rate me for my services before you leave by clicking on one of the
smilies below. I hope I provided excellent services.
Tip/bonus is always appreciated.
Good bye :)

Dr. SH and 3 other Medical Specialists are ready to help you